Doctor's email is confusing. Hello I have Two questions. I did FUE surgery with 1800 Grafts 6 weeks back and i am worried about my Donor Area Density. Qn.1 ) Is it shock loss? will I lose more hair at Donor Area ? Qn,2) My Surgeon advised me to take finasteride just for 6 months and discontinue it. Below is his statement. Attached his e-mail. My confusion is if we stop using finax after 6 months, what is it's use. I know if we give up on it, the situation is gonna reverse. Why does he say that I 'll get only 60% result?
6 Weeks after 1800 grafts FUE surgery, donor area shock loss and question about Finasteride!!! (photos)
Doctor Answers 4
It is much too early to judge how things looks at just one momnth. Early growth has just started at the 3 month mark. At 6 months you will be at only about 50% growth, at 12 months you will be at roughly 90% growth. Remain patient and continue to follow your doctors post op care instructions.
It can take 6 to 12 months after surgery to see results. If you are having issues and you are confused by emails
It can take 6 to 12 months after surgery to see results. If you are having issues and you are confused by emails you need to call your doctor or see your doctor in person.
In general finasteride is a drug you need to take for life.
Donor area and finasteride
As far as I am aware, shock loss doesn't occur in the donor area. If you have low density prior to a procedure, your donor area will appear thinner after a procedure, especially if one area was overharvested. You should not be losing hair in the donor area. As far as the finasteride is concerned, it can help you a little in the donor area, but it is a preventative medication, as in helping to slow the progression of hair loss in the native (non transplanted hair). And, yes, if you stop the finasteride after 6 months you set yourself up to lose more of the non transplanted hair. If you still have questions, you should schedule an in person follow up with the surgeon who performed your transplant.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.